Alert archive / New Hampshire / Tornado Warnings in 2023
Tornado Warning 5, NWS Gray, ME
NWS Gray, ME issued this tornado warning at Jul 27, 2023, 2:47 PM EDT for Cheshire County, Hillsborough County, New Hampshire. It was in force for 28 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2023, 2:47 PM EDT (18:47 UTC)
- Expired
- Jul 27, 2023, 3:15 PM EDT
- In force
- 28 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Cheshire County, NH, Hillsborough County, NH
The radar
The Boston radar (KBOX), 139 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 2:50 PM EDT | TSTM WND DMG | 2 Ssw Keene, NH | Large tree down on Base Hill Rd. Time estimated by radar. |
| Jul 27, 2:54 PM EDT | TORNADO | 2 S Keene, NH | Spotter reported a funnel cloud reaching the ground with rapid rotation. |
| Jul 27, 3:00 PM EDT | TSTM WND DMG | 1 Sse Dublin, NH | Multiple trees down on Dublin Rd. Road is closed. |
| Jul 27, 3:00 PM EDT | TSTM WND DMG | 1 Wsw Dublin, NH | Trees and wires down on Merrymen Rd. |
| Jul 27, 3:00 PM EDT | TSTM WND DMG | 2 E Marlborough, NH | Large tree down across main street. Road is closed. Time estimated by radar. |
| Jul 27, 3:02 PM EDT | HAIL 1 | 1 Nnw Marlborough, NH | Reported by Weather Spotter. Quarter size hail reported in Marlborough. Time estimated by radar. |
| Jul 27, 3:10 PM EDT | TSTM WND DMG | 2 E Dublin, NH | Tree and wires down on Cobb Meadow Rd. |
| Jul 27, 3:12 PM EDT | TORNADO | Dublin, NH | Near-endpoint of EF-1 tornado that traveled near or along route 101 in NH for 13 miles. |
| Jul 27, 3:15 PM EDT | HAIL 1 | 1 Se Harrisville, NH | 1 inch hail observed falling for 4-5 mins. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 27, 12:48 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.8 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 102 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
230
WFUS51 KGYX 271847
TORGYX
NHC005-011-271915-
/O.NEW.KGYX.TO.W.0005.230727T1847Z-230727T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Gray ME
247 PM EDT Thu Jul 27 2023
The National Weather Service in Gray Maine has issued a
* Tornado Warning for...
Central Cheshire County in southern New Hampshire...
Western Hillsborough County in southern New Hampshire...
* Until 315 PM EDT.
* At 247 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Swanzey, or over Keene, moving east at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Jaffrey, Marlborough, Marlborough, Roxbury, Sullivan and Troy
around 255 PM EDT.
Dublin, Harrisville and Nelson around 300 PM EDT.
Hancock around 310 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4287 7237 4298 7235 4301 7201 4283 7202
TIME...MOT...LOC 1847Z 268DEG 39KT 4293 7227
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
MLE1 follow-up statement
231
WWUS51 KGYX 271859
SVSGYX
Severe Weather Statement
National Weather Service Gray ME
259 PM EDT Thu Jul 27 2023
NHC005-011-271915-
/O.CON.KGYX.TO.W.0005.000000T0000Z-230727T1915Z/
Cheshire NH-Hillsborough NH-
259 PM EDT Thu Jul 27 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 PM EDT FOR EAST
CENTRAL CHESHIRE AND WESTERN HILLSBOROUGH COUNTIES...
At 258 PM EDT, a confirmed tornado was located over Roxbury, or near
Keene, moving east at 30 mph.
HAZARD...Damaging tornado and quarter size hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornado will be near...
Jaffrey and Harrisville around 305 PM EDT.
Dublin around 310 PM EDT.
Hancock around 320 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4288 7223 4298 7223 4301 7201 4285 7202
TIME...MOT...LOC 1858Z 271DEG 26KT 4293 7217
TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN
$$
MLEWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this tornado warning went out at Jul 27, 2:23 PM EDT, 24 minutes earlier.
Area forecast discussion, Jul 27, 2:23 PM EDT, 24 minutes before
Area Forecast Discussion
National Weather Service Gray ME
223 PM EDT Thu Jul 27 2023
.SYNOPSIS...
Showers and thunderstorms will cross the region along a cold
front through this evening with skies clearing and fog
developing overnight. Friday will be very warm and humid with
another cold front arriving Friday night. Showers and storms are
expected along this front Saturday before much cooler and drier
air arrives for Sunday through early next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
High Impact Weather Potential: Severe/flash flood hazards
possible through this evening.
Pattern: Shortwave trough pushing through the region with weak
surface reflection making eastward progress across northern New
England. Ongoing convection along/ahead of surface cold front will
push offshore with weak surface/mid level ridging /and decent mid
level height rises/ arriving for the night. This will clear out the
convective activity with a quiet and warm night expected.
Through this Evening: Robust convection just developing as of
this writing along/ahead of advancing cold front as MLCAPES
sneak above 1500 J/kg along the NH/MA border in the presence of
40-50kts of effective shear...mostly concentrated in the in the
0-1km layer. Shear is largely unidirectional...so certainly
damaging winds will be the greatest threat in line with severe
thunderstorm watch 553...but can/t rule out an isolated tornado
give low LCLs and good 0-1km and 0-3km SRH values. Convection
should move through pretty quickly between 3 and 7pm. See hydro
section below for flooding potential.
Tonight: Winds will go calm/light-variable overnight as the weak
surface ridge moves overhead. There is nearly no cold advection
behind the departing cold front though moisture through the column
will decrease with PWATs falling back towards 1 inch. Expect partly
to mostly clear skies for the overnight with residual boundary layer
moisture from today/s rainfall likely allowing for the development
of patchy fog across the region. A mild night is in store given the
warm airmass overhead...with temps south of the mountains remaining
in the upper 60s to around 70 with lower 60s from the mountains
north.
&&
.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
High Impact Weather Potential:
* Hot/humid conditions on Friday with dangerous heat indices for
some.
* A few showers/storms possible near the international border in the
afternoon have the potential to produce gusty winds.
Pattern: Zonal flow across the region will continue through the day
Friday will continue ahead of a shortwave that will move from near
James Bay to start the day to a position north of northern New
England by Evening...and then east into eastern Quebec and New
Brunswick Friday night. Low pressure will track east along with
this wave with a trailing cold front approaching northern New
England Friday evening and moving overhead Friday night. Largest
forecast concerns for this period include expected heat during the
day on Friday and whether any strong/severe showers or thunderstorms
can reach northern zones by late in the day.
Friday: T8s ahead of the cold front surge to around +17C which
supports temperatures into the lower 90s south of the mountains esp
given a boost from downslope westerly flow. Complicating the heat
index forecast will be the dewpoints as the airmass will be drier
than the day on Thursday and that downslope wind component mentioned
above will enhance llevel mixing. Showers and thunderstorms will
near the international border towards evening but will be running
out of significant MUCAPE as instability wanes with the loss of
daytime heating. Still...with 40kts of westerly flow at H5 any
remaining storms will have the potential to produce strong winds.
Friday Night: Cold front settles south across the region during the
overnight hours with PWATs returning above 1.5" with a few showers
given residual instability and a significant amount of cloud cover
along the front. Given cloud over...increasing moisture...and
modest flow above the surface layer...expect another very mild night
and followed close to 3 hourly MOS temperatures which work well in
these situations...leaving lows above 70 for MHT-ASH-PSM...in the
upper 60s into the foothills with lower 60s from the mountains
north.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
Overview: Another front crosses the region on Saturday which could
bring another round of all hazards weather, however there is some
uncertainty in the ingredients being able to come together. A long
wave trough moving in behind this system should keep us mostly dry
on Sunday save for a diurnally driven shower somewhere in the
interior. This will also bring temperatures and dewpoints back to
normal and maybe even below average for the early part of next week.
Shower chances also return as an upper level trough amplifies and
digs into the region.
Details: This period begins with our next chance for severe weather.
A long wave trough begins to descend south into the region Saturday
amplifying an overhead jet streak. Model consensus brings this jet
right through the center of our forecast area providing ample
forcing, however the other ingredients are more uncertain. The 12Z
run of the CSU Machine Learning Probs continue to show damaging wind
being the largest threat for our area putting southern NH in 15-30%
area. SPC has also gone with a Day 3 Marginal right along the MA
border. As has been the case, ample moisture will lead to heavy rain
and since we are well saturated, isolated flooding is possible. WPC
has thrown the entire forecast area into a Marginal for now to
highlight that threat. Temperatures may flirt with heat advisory
criteria in far southern New Hampshire as upper 80s are likely with
70 degree dewpoints. Behind this front the trough amplifies which
would bring temperatures and dewpoints back to normal and maybe even
below average. Areas south of the mountains look to end up in the
mid 70s to near 80, and points north comfortably in the low 70s.
Most should stay dry but an isolated diurnally driven shower popping
up in the interior is not out of the question.
Shower chances return early in the week as some shortwaves may be
rounding the base of the trough, providing forcing for scattered
afternoon showers and storms. The lower temperatures and humidity will
help to keep instability lower and thusly these storms are not
likely to be as intense as what we have been seeing lately.
The trough begins to move offshore Wednesday and unsurprisingly the
strength of it at this point in the global models is wildly
different. The GFS suggests a very deep trough that would support
one more round of widespread showers before it exits completely. The
Euro is the much weaker solution that would only support an isolated
shower or nothing at all. This uncertainty to continues into
Thursday where the GFS suggests some decent ridging ahead of an
upper level low forming north of the Great Lakes which would keep us
dry, while the Euro brings more zonal and maybe even a shortwave out
ahead of the system which would be a wetter solution. In this area
of model land its not worth more than a mention so will leave any
likely showers out of the forecast.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
Short Term...
Summary: Showers and thunderstorms cross the region through
this evening before clearing skies with fog developing
overnight. Quiet conditions on Friday which will likely persist
through Friday night.
Restrictions: Deteriorating conditions as a line of showers and
thunderstorms cross the terminals this afternoon into early
evening with conditions dropping to MVFR/IFR before some
improvement behind the line through the evening.
Overnight...expect fog to develop across the terminals which
will bring LIFR/IFR restrictions. Improvement to VFR Friday with
fog possible again Friday night.
Winds: Southerly winds 10g16kts will shift westerly behind the line
of storms this evening before diminishing to calm/light-variable
overnight. Winds
LLWS: Earlier LLWS is coming to an end attm with no additional LLWS
through Friday night.
Lightning: All sites will see the potential for thunderstorms this
afternoon with activity coming to an end from west to east between 3
and 7pm. Thunderstorms may be severe with damaging winds being the
greatest threat.
Long Term...A cold frontal passage will likely bring brief
restrictions in TSRA to the area Saturday. VFR will prevail through
the remainder of the period with drier air moving in behind the
front.
&&
.MARINE...
Short Term...Southwesterly winds are strengthening ahead of the
approaching cold front and will briefly reach 20-25kts before
subsiding this evening. Otherwise...primary hazard tonight
through Friday night will be fog.
Long Term...Seas will remain below SCA thresholds through the
extended, however a cold front passage on Saturday could bring gusty
showers and storms to the waters in the evening. Drier air behind
the front will make for fair weather to begin next week.
&&
.HYDROLOGY...
Rainfall amounts over northern areas have not been that
excessive through the morning hours. Through this
evening...heavy rainfall rates are likely with storms as they
push east through the area. These storms should be efficient
rain producers...but storm motion should pretty fast limiting
overall threat. Just south of the current widespread light/
moderate rain shield where convective elements have the best
potential for training...will be the greatest threat for flash
flooding. This exists from the White Mountains of NH east
through the Maine foothills.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Flood Watch until 9 PM EDT this evening for MEZ007-012-013-
018>021-023>025-033.
Heat Advisory until 8 PM EDT this evening for MEZ018-019-023-
024.
Heat Advisory from 11 AM to 8 PM EDT Friday for MEZ018-019-023-
024.
NH...Flood Watch until 9 PM EDT this evening for NHZ001>015.
Heat Advisory until 8 PM EDT this evening for NHZ007>015.
Heat Advisory from 11 AM to 8 PM EDT Friday for NHZ007>015.
MARINE...None.
&&
SYNOPSIS...Arnott
NEAR TERM...Arnott
SHORT TERM...Arnott
LONG TERM...Baron
AVIATION...Arnott/Baron
MARINE...Arnott/Baron
HYDROLOGY...ArnottHazardous weather outlook, Jul 27, 2:29 PM EDT, 18 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 229 PM EDT Thu Jul 27 2023 MEZ018-019-023-024-NHZ007>015-281830- Interior York-Central Interior Cumberland-Coastal York- Coastal Cumberland-Sullivan-Merrimack-Belknap-Strafford-Cheshire- Eastern Hillsborough-Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- 229 PM EDT Thu Jul 27 2023 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FLOOD WATCH IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 553 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT FRIDAY... This Hazardous Weather Outlook is for Maine, southwest Maine, New Hampshire, central New Hampshire and southern New Hampshire. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Heat Advisory. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Another wave of showers and thunderstorms is expected on Saturday. While certainty is low at this time, there is potential for locally heavy rainfall and a few stronger thunderstorms in the region. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ033-NHZ004-006-281830- Interior Cumberland Highlands-Northern Carroll-Southern Carroll- 229 PM EDT Thu Jul 27 2023 ...FLOOD WATCH IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 553 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for western Maine and northern New Hampshire. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Another wave of showers and thunderstorms is expected on Saturday. While certainty is low at this time, there is potential for locally heavy rainfall and a few stronger thunderstorms in the region. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ007-012-013-NHZ001>003-005-281830- Northern Oxford-Southern Oxford-Southern Franklin-Northern Coos- Southern Coos-Northern Grafton-Southern Grafton- 229 PM EDT Thu Jul 27 2023 ...FLOOD WATCH IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for western Maine and northern New Hampshire. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ025-281830- Sagadahoc- 229 PM EDT Thu Jul 27 2023 ...FLOOD WATCH IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 553 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for south central Maine. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Another wave of showers and thunderstorms is expected on Saturday. While certainty is low at this time, there is potential for locally heavy rainfall and a few stronger thunderstorms in the region. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ022-026>028-281830- Interior Waldo-Lincoln-Knox-Coastal Waldo- 229 PM EDT Thu Jul 27 2023 ...SEVERE THUNDERSTORM WATCH 553 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for south central Maine. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ020-021-281830- Androscoggin-Kennebec- 229 PM EDT Thu Jul 27 2023 ...FLOOD WATCH IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 553 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for south central Maine and southwest Maine. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Another wave of showers and thunderstorms is expected on Saturday. While certainty is low at this time, there is potential for locally heavy rainfall and a few stronger thunderstorms in the region. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ008-009-014-281830- Northern Franklin-Central Somerset-Southern Somerset- 229 PM EDT Thu Jul 27 2023 This Hazardous Weather Outlook is for south central Maine, west central Maine and western Maine. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-281830- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 229 PM EDT Thu Jul 27 2023 ...SEVERE THUNDERSTORM WATCH 553 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Additional thunderstorms are possible over the waters on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ARNOTT
In the hours before
Special weather statement, Jul 27, 12:01 PM EDT, 2 hours 46 minutes before
Special Weather Statement National Weather Service Gray ME 1201 PM EDT Thu Jul 27 2023 MEZ012-018>028-033-NHZ003>015-271715- Southern Oxford-Interior York-Central Interior Cumberland- Androscoggin-Kennebec-Interior Waldo-Coastal York- Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Interior Cumberland Highlands-Northern Grafton-Northern Carroll- Southern Grafton-Southern Carroll-Sullivan-Merrimack-Belknap- Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham- Coastal Rockingham-Western And Central Hillsborough- Including the cities of Bethel, Bryant Pond, Hanover, Locke Mills, Milton, Newry, Rumford, Norway, Fryeburg, Oxford, Hollis, Alfred, Lebanon, Sanford, Goodwins Mills, Buxton, Limington, Berwick, New Gloucester, Gray, North Windham, Gorham, Greene, Lewiston, Sabattus, Wales, Minot, Turner, Auburn, Livermore Falls, Augusta, Sidney, Windsor, Vassalboro, Waterville, China, Palermo, Brooks, Jackson, Knox, Liberty, Montville, Morrill, Waldo, Winterport, Unity, Biddeford, Saco, Old Orchard Beach, Kittery, Portland, Cape Elizabeth, South Portland, Westbrook, Yarmouth, Brunswick, Arrowsic, Bath, Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, Dresden, Alna, Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor, Wiscasset, Waldoboro, Owls Head, Rockland, Appleton, Camden, Hope, Rockport, Thomaston, Belfast, Northport, Searsmont, Lincolnville, Bridgton, Harrison, Naples, Bethlehem, Lincoln, Littleton, Sugar Hill, Thornton, Waterville Valley, Woodstock, North Conway, Albany, Conway, Chatham, Crawford Notch, Lyme, Ashland, Ellsworth, Holderness, Plymouth, Rumney, Wakefield, Bridgewater, Brookfield, Ossipee, Tuftonboro, Wolfeboro, Moultonborough, Claremont, Cornish, Croydon, Goshen, Grantham, Lempster, Newport, Charlestown, Boscawen, Canterbury, Concord, Dunbarton, Loudon, Hooksett, Laconia, Gilford, Meredith, Barrington, Rochester, Dover, Rollinsford, Somersworth, Durham, Madbury, Gilsum, Keene, Marlow, Sullivan, Surry, Jaffrey, Manchester, Pelham, Nashua, Salem, Atkinson, Newton, Plaistow, Chester, Derry, Hampstead, Exeter, Greenland, Portsmouth, Rye, Hampton, Hampton Falls, North Hampton, Seabrook, Amherst, Milford, Mont Vernon, Goffstown, Peterborough, Sharon, and Weare 1201 PM EDT Thu Jul 27 2023 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON... An approaching cold front interacting with a warm and humid airmass will result in showers and thunderstorms this afternoon and evening. Storms are expected to reach the Connecticut Valley of New Hampshire after 1pm...spreading into western Maine after 3pm with activity coming to an end by 8pm. Thunderstorms that develop will have the potential to be severe with damaging winds and very heavy rains being the greatest threat. There will also be the potential for an isolated tornado. Please stay tuned to later forecasts and possible warnings from the National Weather Service. ARNOTT
Special weather statement, Jul 27, 2:39 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Gray ME
239 PM EDT Thu Jul 27 2023
NHZ011-271915-
Cheshire NH-
239 PM EDT Thu Jul 27 2023
...A strong thunderstorm will impact portions of central Cheshire
County through 315 PM EDT...
At 239 PM EDT, Doppler radar was tracking a strong thunderstorm over
Keene, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Keene, Jaffrey, Fitzwilliam, Dublin, Harrisville, Nelson,
Marlborough, Roxbury, Troy, Sullivan, Swanzey, Chesterfield,
Westmoreland, Surry, Gilsum and Stoddard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southern New Hampshire.
&&
LAT...LON 4289 7246 4301 7241 4303 7208 4279 7212
TIME...MOT...LOC 1839Z 274DEG 22KT 4294 7235
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HATThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 2:39 PM EDT | Special Weather Statement | GYX | Cheshire | 36 min |
| Jul 27, 2:41 PM EDT | Flash Flood Warning | GYX | Carroll, Grafton | 2 hr |
| Jul 27, 2:45 PM EDT | Severe Thunderstorm Warning | GYX | Cheshire, Hillsborough | 30 min |
| Jul 27, 3:12 PM EDT | Special Weather Statement | GYX | Carroll | 33 min |
| Jul 27, 3:14 PM EDT | Severe Thunderstorm Warning | GYX | Cheshire, Hillsborough | 46 min |
| Jul 27, 4:02 PM EDT | Severe Thunderstorm Warning | GYX | Hillsborough, Rockingham | 28 min |
| Jul 27, 4:05 PM EDT | Special Weather Statement | GYX | Carroll | 25 min |
| Jul 27, 7:45 PM EDT | Special Weather Statement | GYX | Strafford | 45 min |
| Jul 27, 7:46 PM EDT | Special Weather Statement | GYX | Merrimack | 44 min |
Nearby
Tornado Warnings in New Hampshire, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.